Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Aug 14, 2004, 3:29 PM PDT for Los Angeles County, California. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2004, 3:29 PM PDT (22:29 UTC)
- Expired
- Aug 14, 2004, 4:15 PM PDT
- In force
- 46 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Los Angeles County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KLOX 142229 SVRLOX CAC037-142315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 328 PM PDT SAT AUG 14 2004 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 415 PM PDT * AT 319 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LAKE LOS ANGELES...OR ABOUT 23 MILES EAST OF LANCASTER. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES SOUTHEAST OF LAKE LOS ANGELES AT 345 PM PDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OXNARD. LAT...LON 3455 11794 3445 11776 3465 11756 3478 11781 $$ MOYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:30 PM PDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 14, 1:30 PM PDT, 1 hour 59 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 130 PM PDT SAT AUG 14 2004 .SHORT TERM... LOTS OF CONVECTIVE ACTIVITY TO OUR EAST BUT SO FAR OUR AREA HAS BEEN VERY QUIET. WILL LEAVE IN THE LOW POPS FOR OUR EASTERN MOUNTAINS AND ANTELOPE VALLEY THIS EVENING. AFTERNOON SAT IMAGERY LOOKS VERY SIMILAR TO FRIDAY WITH MARINE LYR CLOUDS AGAIN WELL OFFSHORE. FOR AREAS SOUTH OF PT CONCEPTION WILL KEEP SKIES MOSTLY CLEAR TONIGHT EXCEPT FOR THE LA COUNTY COAST WHERE ILL PUT IN PATCHY LOW CLOUDS AND FOG. TEMPS TODAY RUNNING VERY SIMILAR TO SATURDAY EXCEPT FOR 5 TO 10 DEGREES OF COOLING IN THE SLO VALLEYS AND MTNS. LOOKS LIKE THE DEEPER MARINE LYR NOTED ON THE 12Z VBG SOUNDING ALLOWED SOME COOLER MARINE AIR TO FILTER INLAND. VERY LITTLE CHANGE IN TEMPS SUNDAY. MODELS INDICATE LESS IN THE WAY OF MID LVL MOISTURE SUNDAY OVER OUR AREA SO IM GOING TO KEEP THE MTNS AND ANTELOPE VALLEY ZONES DRY. AS THE UPPER RIDGE STRENGTHENS MONDAY AND TUESDAY, HIGHS WILL BE INCHING UPWARD WITH VALLEY HIGHS BACK INTO THE LOWER 100S AGAIN. .LONG TERM... VERY LITTLE OVERALL CHANGE THROUGH NEXT WEEK, THOUGH IT DOES LOOK LIKE TEMPS WILL PEAK ON TUESDAY AND WEDNESDAY BEFORE COOLING SLIGHTLY AT THE END OF THE WEEK. LITTLE OR NO THREAT OF CONVECTION. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE. && WOFFORD
Hazardous weather outlook, Aug 14, 6:00 AM PDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT AUG 14 2004 CAZ034>041-044>047-051>054-059-087-088-141300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT FRI AUG 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...AND ACROSS THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT FORM TODAY WILL MOVE SLOWLY AND MAY PRODUCE FLOODING. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:30 PM PDT | Flash Flood Warning | LOX | Los Angeles | 90 min |
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.